Contents
- 1 Can you buy paracetamol at 13 UK?
- 2 Can a 17 year old take 2 paracetamol?
- 3 Can I buy paracetamol over the counter?
- 4 Why is paracetamol restricted?
- 5 Can I buy 2 paracetamol and 2 ibuprofen?
- 6 What happens if you take 4 paracetamol by mistake?
- 7 What happens if you take 7 paracetamol at once?
- 8 Is it OK to take one paracetamol a day?
- 9 What is age restricted at 16?
- 10 Can I buy paracetamol over the counter?
Can you buy paracetamol under 18?
How old do you have to be to buy paracetamol? – There are no legal age restrictions for buying medicines. However, most retail outlets have their own policies that restrict the sale of medicines to children to protect their safety. In our experience, most shops and pharmacies will sell paracetamol to those aged 16 years and older.
Can I buy paracetamol at 16?
There are no legal age restrictions for buying medicines. However, some retail outlets have their own policies that restrict the sale of medicines to children.
Can I buy paracetamol at 14?
For relief of mild to moderate pain, fever and the symptoms of colds and flu. Suitable for: Adults and children aged 6 years and over. You must be at least 16 years old to purchase this product.
Can you buy paracetamol at 13 UK?
Customers must be aged 16 or over to purchase the following: Medicines for pain relief (including aspirin, paracetamol, ibuprofen and any products containing these products, e.g. Lempsip, adult Bonjela etc.)
Can a 17 year old take 2 paracetamol?
Adult dosing of paracetamol – The recommended paracetamol dosing for adults and children 12 years and over is 500 to 1000mg every four to six hours as necessary, with a maximum of 4000mg in any 24 hour period.
What can 16 paracetamol do to you?
How much paracetamol is an overdose? – Paracetamol is mainly cleared from the body by the liver. The liver can only cope with so much paracetamol at one time. A substance called glutathione is needed to neutralise the toxic break down components of paracetamol.
- Weight, The safe doses of paracetamol for children vary according to their body weight and a very light adult may be easily pushed into toxic levels.
- Liver disease, Pre-existing liver conditions may reduce the ability of the liver to clear paracetamol.
- Alcohol abuse, Long term alcohol misuse can reduce liver function.
- Medications, Some medications increase the risk of liver damage from paracetamol including carbamazepine, phenobarbital, phenytoin, ketoconazole and rifampicin,
In these situations, the safe daily amount of paracetamol will be reduced, you may even be advised to avoid it altogether – check with your doctor. Any amount of paracetamol over the recommended dose could be classed as an overdose. Staggered overdoses, where people take more than the recommended dose over a period of hours or days can cause harm in the same way that sudden, large overdoses can.
Can I buy paracetamol over the counter?
Over-the-counter (OTC) pain relievers can help relieve pain or lower a fever. Over-the-counter means you can buy these medicines without a prescription. The most common types of OTC pain medicines are acetaminophen, aspirin, and nonsteroidal anti-inflammatory drugs (NSAIDs).
- Pain medicines are also called analgesics.
- Each kind of pain medicine has benefits and risks.
- Some types of pain respond better to one kind of medicine than to another kind.
- What takes away your pain might not work for someone else.
- Taking pain medicines before exercising is OK.
- But do not overdo the exercise just because you have taken the medicine.
Read labels to learn how much medicine you or your child can take at one time and during the whole day. This is known as the dosage. Talk to your pharmacist or your child’s health care provider if you are not sure about the correct amount. Do not give children medicine that is meant for adults.
If you take pain relievers on most days, tell your provider. You may need to be watched for side effects.Do not take more than the amount recommended on the container or more than your provider tells you to take.Read the warnings on the label before taking the medicine.Store medicine safely and securely, Check the dates on medicine containers to see when you should throw them away.
ACETAMINOPHEN Acetaminophen (Tylenol) is a non-aspirin pain reliever. It is NOT an NSAID, which is described below.
Acetaminophen relieves fever and headaches, and other common aches and pains. It does not relieve inflammation.This medicine does not cause as many stomach problems as other pain medicines do. It is also safer for children. Acetaminophen is often recommended for arthritis pain because it has fewer side effects than other pain medicines.Examples of OTC brands of acetaminophen are Tylenol, Paracetamol, and Panadol.Acetaminophen prescribed by a provider is usually a stronger medicine. It is often combined with a narcotic ingredient.
PRECAUTIONS
Adults should not take more than 3 grams (3,000 mg) of acetaminophen in a single day. Large amounts can harm your liver. Remember that 3 grams is about the same as 6 extra-strength pills (500 mg each) or 9 regular pills (325 mg each).People with liver disease should usually not take more than 2 grams (2,000 mg) of acetaminophen in a single day. Check with your provider for guidance on what is safe for you.If you are also taking pain medicine prescribed by your provider, talk to your provider or pharmacist before taking any OTC acetaminophen.For children, follow package instructions for the maximum amount your child can have at one time and in a single day. Call your child’s provider if you are not sure about the instructions.
ASPIRIN and NSAIDS
Aspirin and NSAIDs relieve fever and pain. They also reduce swelling from arthritis or a muscle sprain or strain.When taken for a short time (no longer than 10 days), aspirin and NSAIDs are safe for most people. They can cause stomach upset or even ulcers in some people.Children under age 18 years should not take aspirin due to a risk for Reye syndrome.Some NSAIDs can be bought over the counter, such as aspirin, ibuprofen (Advil, Motrin), and naproxen (Aleve, Naprosyn).Other NSAIDs are prescribed by your provider.
PRECAUTIONS
DO NOT give aspirin to children under 18 years of age, Reye syndrome can occur when aspirin is used to treat children who have viral infections, such as chickenpox or the flu.
Talk to your provider or pharmacist before using aspirin or any over-the-counter NSAID if you:
Have heart disease, high blood pressure, kidney disease, liver disease, or stomach or digestive tract bleeding.Take other medicines, especially blood thinners such as warfarin (Coumadin), clopidogrel (Plavix), apixiban (Eliquis), dabigatran (Pradaxa), or rivaroxaban (Xarelto).Are taking NSAIDs prescribed by your provider, including celecoxib (Celebrex), nabumetone (Relafen), or others.
Medicines for pain non-narcotic; Drugs for pain non-narcotic; Analgesics; Acetaminophen; NSAID; Nonsteroidal anti-inflammatory drug; Pain medicine – over-the-counter; Pain medicine – OTC Aronson JK. Non-steroidal anti-inflammatory drugs (NSAIDs). In: Aronson JK, ed.
Meyler’s Side Effects of Drugs,16th ed. Waltham, MA: Elsevier; 2016:236-272. Dinakar P. Pain management. In: Jankovic J, Mazziotta JC, Pomeroy SL, Newman NJ, eds. Bradley and Daroff’s Neurology in Clinical Practice,8th ed. Philadelphia, PA: Elsevier; 2022:chap 52. House SA. Pain. In: Kellerman RD, Rakel DP, Heidelbaugh JJ, Lee EM, eds.
Conn’s Current Therapy 2023, Philadelphia, PA: Elsevier 2023:35-42. Updated by: Frank D. Brodkey, MD, FCCM, Associate Professor, Section of Pulmonary and Critical Care Medicine, University of Wisconsin School of Medicine and Public Health, Madison, WI.
Why is paracetamol restricted?
Background – Paracetamol, an analgesic available over the counter, is the most common drug used for self-poisoning in the UK.22, 46 It is also a frequent cause of poisoning in many other countries.47 – 53 If untreated, an overdose of 10–15 g (20–30 tablets) of paracetamol can result in fatal hepatotoxicity.54, 55 In September 1998, legislation was introduced by the UK government following a recommendation by the UK Medicines Control Agency (now the MHRA) restricting pack sizes of paracetamol (and other analgesics) sold through pharmacies to a maximum of 32 tablets and restricting non-pharmacy sales to 16 tablets 56, 57 (although MHRA guidance in 2009 suggests that up to two packs of 16 tablets can be bought from the latter 58 ).
This policy was introduced because of the large number of people taking paracetamol overdoses 59 – 61 and the increasing numbers of deaths 62 and liver transplants 63 resulting from paracetamol-induced hepatotoxicity. Another motivation for the legislation was the knowledge gained from interviewing people who had presented to hospital following paracetamol overdoses, many of whom reported that the act was often impulsive and involved the use of medication already stored in the home.64, 65 Our research group showed that the UK legislation had beneficial effects in England and Wales during the first few years following its introduction in terms of paracetamol-related deaths, liver transplants and numbers of tablets consumed in overdoses.12, 66 Although other studies supported these findings, 67, 68 some commentators have questioned the impact of the legislation.69, 70 Furthermore, in Scotland, no evidence of an impact on deaths has been found.71, 72 More long-term studies are therefore required to assess whether or not the legislation has been a success.68 There is also evidence that some retail outlets have not fully complied with the intention of the legislation, and that it is possible to purchase large quantities of paracetamol over the counter.73 – 76 Furthermore, the increase in internet sites from which drugs can be bought is also a potential cause for concern.
In Ireland, similar legislation was introduced in October 2001, 77 but pack sizes were restricted to lower maximum amounts than in the UK, namely a maximum pack size of 24 tablets in pharmacies and 12 tablets in non-pharmacy outlets, with just a single pack to be supplied in any one transaction.
What has been the long-term impact of the 1998 legislation to reduce pack sizes of paracetamol in terms of deaths and liver disease? What are the circumstances associated with larger overdoses of paracetamol, and are the intentions of the legislation being complied with? Do differences in pack sizes of paracetamol in the UK and Ireland have an impact on overdoses of the drug? Did the UK legislation on pack sizes of paracetamol result in an increased rate of GI disorders because of greater use of NSAIDs?
Can I take 3 paracetamol?
If you take too much – Taking 1 or 2 extra tablets is unlikely to harm you. Do not take more than 8 tablets in 24 hours. Taking too much paracetamol can be dangerous and you may need treatment. Too much paracetamol can cause liver damage.
Can I buy 2 paracetamol and 2 ibuprofen?
Our policy states that sales are restricted to a maximum of 2 packets of a combination of any paracetamol, aspirin or ibuprofen based products in a single transaction. Sales are also restricted to customers aged 16 and over. We have taken this decision as a responsible retailer and in line with the advised guidance from the Medicines & Healthcare products Regulatory Agency (MHRA).
Can I take 1 paracetamol every 2 hours?
How to take paracetamol – Make sure you take paracetamol as directed on the label or leaflet, or as instructed by a health professional. How much you can take depends on your age, your weight, the type of paracetamol you’re taking and how strong it is. For example:
Adults can usually take 1 or 2 tablets (500mg) every 4-6 hours, but shouldn’t take more than 4g (8 x 500mg tablets) in the space of 24 hours. Children under 16 need to take a lower dose, depending on their age or weight – check the packet or leaflet, or ask a pharmacist or doctor for advice. For very young children, paracetamol liquid is given using a measuring spoon or an oral syringe.
Paracetamol should start to work within an hour and the effect usually lasts several hours. Don’t take more than the recommended dose if it isn’t relieving your symptoms. Adults can take ibuprofen at the same time if necessary, but this isn’t usually recommended for children.
Can under 16s take paracetamol?
Well Pharmaceuticals Paracetamol 500MG 16S Capsules
- Description
- Well Pharmaceuticals Paracetamol 500MG 16S Capsules
- For the relief of mild to moderate pain, including; rheumatic and muscular pain, backache, toothache, neuralgia (severe nerve pain), period pain, migraine, headache, fever, colds, sore throats and influenza.
- How to Use
Dosage: For oral use only. Adults and children over 16 years: Take one to two capsules (500mg to 1g) every 4 to 6 hours, up to a maximum of eight capsules in any 24 hour period.Children 10 to 15 years of age: Take one capsule up to 4 times a day.Maximum dose of four capsules in 24 hours.
- This medicine is not recommended for children under 10 years of age.
- Mild to moderate pain, including; rheumatic and muscular pain, backache, toothache, neuralgia (severe nerve pain), period pain, migraine, headache, fever, colds, sore throats and influenza.
- Warnings
Do not take more medicine than the label tells you to.Do not take with anything else containing paracetamol while taking this medicine.Talk to a doctor at once if you take too much of this medicine, even if you feel well.
- Keep out of the sight and reach of children.
- Ingredients
Each capsule contains 500mg of Paracetamol. Other Ingredients: Starch 1500, Magneium Stearate, Sodium Lauryl Sulphate. The capsule shell is opaque red/white gelatin 100mg, containing as colours Erythrosine (E127), Patent Blue V (E131), Titanium Dioxide (E171) and Quinoline Yellow (E104). : Well Pharmaceuticals Paracetamol 500MG 16S Capsules
What happens if you take 4 paracetamol by mistake?
If you take too much – Taking 1 or 2 extra tablets is unlikely to harm you. Do not take more than 8 tablets in 24 hours. Taking too much paracetamol can be dangerous and you may need treatment. Too much paracetamol can cause liver damage. Contact 111 for advice now if:
you take too much paracetamol, even if you feel well
If you need to go to your nearest A&E, do not drive yourself. Get someone else to drive you, or call for an ambulance. Take the paracetamol packet or leaflet inside it plus any remaining medicine with you.
Is 500mg paracetamol OK for 13 year old?
Paracetamol (Calpol, Disprol, Hedex, Panadol) | Medicine
Paracetamol relieves pain. It also reduces raised body temperature (fever). You can take a dose of paracetamol every 4-6 hours if needed, but do not take more than four doses in any 24-hour period. Do not take with anything else which contains paracetamol. Talk to a doctor straightaway if you take too much paracetamol, even if you feel well. |
table>
Paracetamol belongs to a group of medicines known as analgesics, or, Paracetamol is used to relieve mild to moderate pain. It is also useful for lowering a, such as during a cold or after childhood immunisations. Paracetamol is a common painkiller and is available to buy from many retail outlets as tablets/capsules and as liquid medicine.
You are pregnant or breastfeeding. This is because, while you are expecting or feeding a baby, you should only take medicines on the recommendation of a doctor.You have a serious problem with the way your liver works, or if you regularly drink large amounts of alcohol.You are taking medicines prescribed by a doctor.You have ever had an allergic reaction to a medicine.
Before taking paracetamol, read the manufacturer’s printed information leaflet from inside your pack. The manufacturer’s leaflet will give you more information about paracetamol and a full list of the side-effects which you may experience from taking it.Take paracetamol exactly as you have been told by your doctor or pharmacist, or as directed on the label of the container.Recommended doses of paracetamol are:
For adults and children aged 16 years and older: 500 mg-1 g every 4-6 hours up to a maximum of 4 g daily.For children aged 12-15 years: 480-750 mg every 4-6 hours up to a maximum of four doses daily.For children aged 10-11 years: 480-500 mg every 4-6 hours up to a maximum of four doses daily.For children aged 8-9 years: 360-375 mg every 4-6 hours up to a maximum of four doses daily.For children aged 6-7 years: 240-250 mg every 4-6 hours up to a maximum of four doses daily.For children aged 4-5 years: 240 mg every 4-6 hours up to a maximum of four doses daily.For children aged 2-3 years: 180 mg every 4-6 hours up to a maximum of four doses daily.For children aged 6 months-1 year: 120 mg every 4-6 hours up to a maximum of four doses daily.For children aged 3-5 months: 60 mg every 4-6 hours up to a maximum of four doses daily.For children aged 2 months following immunisation: 60 mg, repeated once after 4-6 hours if needed.
You can take a dose of paracetamol every 4-6 hours if needed, up to four times a day. Remember to leave at least four hours between doses and do not take more than four doses of paracetamol in any 24-hour period.You can take paracetamol before or after food.If you are giving paracetamol to your child, always check the label carefully to make sure you are giving the correct dose for the age of your child.Never take more than the dose recommended on the label. Taking too much paracetamol can cause damage to your liver. If you suspect that you or someone else might have taken an overdose of paracetamol, go to the accident and emergency department of your local hospital at once, even if you/they feel well. Take the container with you so that the doctor knows what has been taken.If you forget to take a dose of paracetamol, do not worry. If you need it, take a dose as soon as you remember but do not take two doses together to make up for a forgotten dose.
If your pain is not relieved by taking paracetamol, speak with your pharmacist or doctor for further advice.It is important that you do not take more than one preparation containing paracetamol at a time. Paracetamol is an ingredient in a number of over-the-counter preparations, including many cold and flu products. Paracetamol may also be contained in painkillers which you may already have been prescribed by your doctor. Before taking any other medicines, check the label to see whether they contain paracetamol.
Paracetamol rarely causes side-effects when it is taken as recommended, but if you experience any symptoms which you think may be due to it, discuss them with your pharmacist or doctor.
Keep all medicines out of the reach and sight of children.Store in a cool, dry place, away from direct heat and light.
Never keep out-of-date or unwanted medicines. Take them to your local pharmacy which will dispose of them for you. If you are having an operation or dental treatment, tell the person carrying out the treatment which medicines you are taking. If you have any questions about this medicine ask your pharmacist. |
Paracetamol (Calpol, Disprol, Hedex, Panadol) | Medicine
Is paracetamol a pain killer?
Warfarin and paracetamol – Paracetamol is the suggested painkiller for people taking warfarin, You should take the lowest dose that helps your pain. If you’re still in pain after taking paracetamol for 3 or 4 days, speak with your doctor. Long-term use of paracetamol may increase the effect of warfarin.
What happens if you take 7 paracetamol at once?
Paracetamol poisoning treatment – Overview Paracetamol is a common painkiller that is normally safe. If you take more than the recommended amount (an overdose), it can harm the liver, and occasionally the kidneys. The medical team will assess you. Based on the information that you give them and the results of your blood tests, they will decide if you need treatment to reduce the chance of damage to your liver.
Is it OK to take one paracetamol a day?
The usual dose of paracetamol is one or two 500mg tablets at a time up to 4 times in 24 hours with a maximum of 8 tablets in 24 hours.
What is age restricted at 16?
Party poppers / caps / cracker snaps – You cannot sell party poppers, caps, cracker snaps, novelty matches, serpents and throw downs to anyone who you feel is, or looks, under the age of 16 years. Shopkeepers who breach the requirements can be prosecuted in a magistrates court and if found guilty can be fined up to £5000, face a term of imprisonment, or up to 6 months, or both. Back to top
Are you a minor at 16 UK?
England – In England a child is defined as anyone who has not yet reached their 18th birthday. Child protection guidance points out that even if a child has reached 16 years of age and is:
- living independently
- in further education
- a member of the armed forces
- in hospital; or
- in custody in the secure estate
they are still legally children and should be given the same protection and entitlements as any other child (Department for Education, 2018a).
Is glue age restricted?
List of age restrictions in the UK The sale of restricted products to minors has been recognised by the Government as a matter affecting our entire society. These laws exist to safeguard the population, and when they are infringed, it becomes a matter of the criminal justice system.
- Retailers are required to display warnings and notices when selling particular age-restricted products, and are also required to ask young people for ID / proof of age.
- Penalties for selling age-restricted products to minors vary depending upon the product and circumstances of the sale so make sure you know which products and services are restricted in the UK.
A seller could receive a fixed penalty of £80 but for repeated sales could be a higher fine up to £5,000. They could also be banned from working in a tobacco shop for up to one year. The shop owner could receive a fine of up to £5,000 for the first offence but as high as £20,000 for repeated breaches, a criminal record and restrictions placed on any licences that they hold or intend to apply for.
National Lottery and the Health Lottery Cigarette lighter refills, butane 18/R18 rated videos (DVDs/Blu-Ray/streaming videos) Knives, axes, razor blades (except safety razors) Newspapers/magazines with any R18/R18 videos/games attached Solvents, including glues and intoxicating substances Imitation firearms and air weapons
Voting in the UK elections Adult entertainment stores
Petrol, paraffin and liquefied petroleum gas Party poppers, throw downs, cracker snaps
Cinema for movies U-rated to 15-rated
Newspapers/magazines with any 15 rated videos/games attached 15 rated videos (DVD/Blu-Ray discs/streaming videos)
Cinema for movies U-rated to 15-rated Join British Army (15 years, 7 months)
Newspapers/magazines with any 12/12A rated videos/games attached 12/12A rated videos (DVD/Blu-Ray discs/streaming videos)
Cinema for movies U-rated to 12/12A-rated
Copyright © 2023 All rights reserved. ‘No ID, No Sale!’ is operated by CitizenCard. : List of age restrictions in the UK
Can I buy paracetamol over the counter?
Over-the-counter (OTC) pain relievers can help relieve pain or lower a fever. Over-the-counter means you can buy these medicines without a prescription. The most common types of OTC pain medicines are acetaminophen, aspirin, and nonsteroidal anti-inflammatory drugs (NSAIDs).
Pain medicines are also called analgesics. Each kind of pain medicine has benefits and risks. Some types of pain respond better to one kind of medicine than to another kind. What takes away your pain might not work for someone else. Taking pain medicines before exercising is OK. But do not overdo the exercise just because you have taken the medicine.
Read labels to learn how much medicine you or your child can take at one time and during the whole day. This is known as the dosage. Talk to your pharmacist or your child’s health care provider if you are not sure about the correct amount. Do not give children medicine that is meant for adults.
If you take pain relievers on most days, tell your provider. You may need to be watched for side effects.Do not take more than the amount recommended on the container or more than your provider tells you to take.Read the warnings on the label before taking the medicine.Store medicine safely and securely, Check the dates on medicine containers to see when you should throw them away.
ACETAMINOPHEN Acetaminophen (Tylenol) is a non-aspirin pain reliever. It is NOT an NSAID, which is described below.
Acetaminophen relieves fever and headaches, and other common aches and pains. It does not relieve inflammation.This medicine does not cause as many stomach problems as other pain medicines do. It is also safer for children. Acetaminophen is often recommended for arthritis pain because it has fewer side effects than other pain medicines.Examples of OTC brands of acetaminophen are Tylenol, Paracetamol, and Panadol.Acetaminophen prescribed by a provider is usually a stronger medicine. It is often combined with a narcotic ingredient.
PRECAUTIONS
Adults should not take more than 3 grams (3,000 mg) of acetaminophen in a single day. Large amounts can harm your liver. Remember that 3 grams is about the same as 6 extra-strength pills (500 mg each) or 9 regular pills (325 mg each).People with liver disease should usually not take more than 2 grams (2,000 mg) of acetaminophen in a single day. Check with your provider for guidance on what is safe for you.If you are also taking pain medicine prescribed by your provider, talk to your provider or pharmacist before taking any OTC acetaminophen.For children, follow package instructions for the maximum amount your child can have at one time and in a single day. Call your child’s provider if you are not sure about the instructions.
ASPIRIN and NSAIDS
Aspirin and NSAIDs relieve fever and pain. They also reduce swelling from arthritis or a muscle sprain or strain.When taken for a short time (no longer than 10 days), aspirin and NSAIDs are safe for most people. They can cause stomach upset or even ulcers in some people.Children under age 18 years should not take aspirin due to a risk for Reye syndrome.Some NSAIDs can be bought over the counter, such as aspirin, ibuprofen (Advil, Motrin), and naproxen (Aleve, Naprosyn).Other NSAIDs are prescribed by your provider.
PRECAUTIONS
DO NOT give aspirin to children under 18 years of age, Reye syndrome can occur when aspirin is used to treat children who have viral infections, such as chickenpox or the flu.
Talk to your provider or pharmacist before using aspirin or any over-the-counter NSAID if you:
Have heart disease, high blood pressure, kidney disease, liver disease, or stomach or digestive tract bleeding.Take other medicines, especially blood thinners such as warfarin (Coumadin), clopidogrel (Plavix), apixiban (Eliquis), dabigatran (Pradaxa), or rivaroxaban (Xarelto).Are taking NSAIDs prescribed by your provider, including celecoxib (Celebrex), nabumetone (Relafen), or others.
Medicines for pain non-narcotic; Drugs for pain non-narcotic; Analgesics; Acetaminophen; NSAID; Nonsteroidal anti-inflammatory drug; Pain medicine – over-the-counter; Pain medicine – OTC Aronson JK. Non-steroidal anti-inflammatory drugs (NSAIDs). In: Aronson JK, ed.
Meyler’s Side Effects of Drugs,16th ed. Waltham, MA: Elsevier; 2016:236-272. Dinakar P. Pain management. In: Jankovic J, Mazziotta JC, Pomeroy SL, Newman NJ, eds. Bradley and Daroff’s Neurology in Clinical Practice,8th ed. Philadelphia, PA: Elsevier; 2022:chap 52. House SA. Pain. In: Kellerman RD, Rakel DP, Heidelbaugh JJ, Lee EM, eds.
Conn’s Current Therapy 2023, Philadelphia, PA: Elsevier 2023:35-42. Updated by: Frank D. Brodkey, MD, FCCM, Associate Professor, Section of Pulmonary and Critical Care Medicine, University of Wisconsin School of Medicine and Public Health, Madison, WI.
Can under 16s take paracetamol?
Well Pharmaceuticals Paracetamol 500MG 16S Capsules
- Description
- Well Pharmaceuticals Paracetamol 500MG 16S Capsules
- For the relief of mild to moderate pain, including; rheumatic and muscular pain, backache, toothache, neuralgia (severe nerve pain), period pain, migraine, headache, fever, colds, sore throats and influenza.
- How to Use
Dosage: For oral use only. Adults and children over 16 years: Take one to two capsules (500mg to 1g) every 4 to 6 hours, up to a maximum of eight capsules in any 24 hour period.Children 10 to 15 years of age: Take one capsule up to 4 times a day.Maximum dose of four capsules in 24 hours.
- This medicine is not recommended for children under 10 years of age.
- Mild to moderate pain, including; rheumatic and muscular pain, backache, toothache, neuralgia (severe nerve pain), period pain, migraine, headache, fever, colds, sore throats and influenza.
- Warnings
Do not take more medicine than the label tells you to.Do not take with anything else containing paracetamol while taking this medicine.Talk to a doctor at once if you take too much of this medicine, even if you feel well.
- Keep out of the sight and reach of children.
- Ingredients
Each capsule contains 500mg of Paracetamol. Other Ingredients: Starch 1500, Magneium Stearate, Sodium Lauryl Sulphate. The capsule shell is opaque red/white gelatin 100mg, containing as colours Erythrosine (E127), Patent Blue V (E131), Titanium Dioxide (E171) and Quinoline Yellow (E104). : Well Pharmaceuticals Paracetamol 500MG 16S Capsules
Do you have to be 18 to buy cold medicine?
Have you ever bought cold medicine such as DayQuil and wondered why you must be over 18 to purchase it? Particular cold and cough medicines contain pseudoephedrine, the number one ingredient used to make methamphetamine. Due to this, there are restrictions on buying these medicines, such as age, amount, and frequency.
How many paracetamol can you take at 17?
My Account Area – 1. Name of the medicinal product Paracetamol 500 mg tablets 2. Qualitative and quantitative composition Each tablet contains 500 mg paracetamol. For the full list of excipients, see section 6.1.3. Pharmaceutical form Tablet White to off-white, uncoated, round shaped tablets debossed with ‘A’ and ‘8’ separated with break line on one side and plain on other side.
The size is 12 mm. The tablet can be divided into equal doses.4. Clinical particulars 4.1 Therapeutic indications Symptomatic treatment of mild to moderate pain and/or fever.4.2 Posology and method of administration Posology: For oral use only. Adults, the elderly and children 16 years and over (above 55 kg body weight): Take 500 mg to 1000 mg at a time, up to 3000 mg per 24 hours.
The maximum daily dose of Paracetamol must not exceed 3000 mg. Children 10 to 15 years of age (40-55 kg body weight) Take 500 mg at a time, up to 2000 mg per 24 hours. The daily dose must not exceed 2000 mg. Not recommended for children under 10 years of age.
- The dose should not be repeated more frequently than every 4 hours and not more than 4 doses should be taken in any 24-hour period Direction for use: • Paracetamol tablet is not suitable for children below 10 years.
- The dosing interval should be at least 4 hours.
- The indicated dose should not be exceeded due to risk of serious damage to the liver (see section 4.4 and 4.9).
• If pain for more than 5 days or fever for more than 3 days exists or get worse, or if any other symptom occur, treatment should be discontinued and a physician should be consulted. • The ingestion of Paracetamol with food and drink does not affect the efficacy of the medicinal product.
Glomerular filtration rate | Dose |
10 – 50 ml/min | 500 mg every 6 hours |
< 10 ml/min | 500 mg every 8 hours |
In patients with impaired hepatic or Gilberts syndrome, the dose must be reduced or the dosing interval prolonged. The daily effective dose should not exceed 60 mg/kg/day (up to maximum 2 g/day) in the following situations: ▪ Adults weighing less than 50 kg ▪ Mild to moderate hepatic insufficiency, Gilbert’s syndrome (familial non-hemolytic jaundice) ▪ Dehydration ▪ Chronic malnutrition Method of administration The tablet should be swallowed with a large amount of water.4.3 Contraindications Hypersensitivity to the Paracetamol or to any of the excipients listed in section.4.4 Special warnings and precautions for use Prolonged or frequent use is discouraged. Patients should be advised not to take other Paracetamol-containing products concurrently. Multiple daily doses or in the event of over dosage may cause severe damage to the liver; in such cases, immediate medical advice should be sought even if the patient feels well because of the risk of irreversible liver damage (see section 4.9). In young subjects treated with 60 mg/kg daily of Paracetamol, the combination with another antipyretic is not justified except in the case of ineffectiveness. Caution is advised in the administration of Paracetamol to patients with severe renal or severe hepatic impairment (child-Pugh > 9), mild to moderate hepatic impairment (incl. Syndrome Gilbert),acute hepatitis, concomitant administration of drugs that affect the liver function, glucose -6 phosphatedehyrogenase deficiency, haemolyticanaemia, alcohol abuse, chronic dehydration and malnutrition. The hazards of overdose are greater in those with Non-cirrhotic alcoholic liver disease. Caution should be exercised in cases of chronic alcoholism. Alcohol must not be used during treatment period. The daily dose should not exceed 2 grams in such case. In cases of high fever, signs of a secondary infection, or persistence of the symptoms for more than three days, medical advice should be sought. After prolonged use (> 3 months) of analgesics intake every day or more often, headaches may occur or worsen. Headaches caused by overuse of analgesics should not be handled by increasing the dose. In those cases, the use of analgesics should be taken after consulting a doctor Caution is advised in asthmatic patient sensitive to acetylsalicylic acid, because bronchospasm with Paracetamol (cross-reaction) has been reported. Self-medication with paracetamol should be limited when taking anticonvulsants because with the concomitant use of both, liver toxicity is potentiated and the bioavailability of paracetamol is reduced, especially when using high-doses of paracetamol (see section 4.5). Caution is advised if paracetamol is administered concomitantly with flucloxacillin due to increased risk of high anion gap metabolic acidosis (HAGMA), particularly in patients with severe renal impairment, sepsis, malnutrition and other sources of glutathione deficiency (e.g. chronic alcoholism), as well as those using maximum daily doses of paracetamol. Close monitoring, including measurement of urinary 5-oxoproline, is recommended. Interference with laboratory tests Paracetamol may affect uric acid tests by wolframato phosphoric acid and blood sugar tests by glucose-oxydase-peroxydase Excipients This medicinal product contains less than 1 mmol sodium (23 mg) per each tablet, that is to say essentially ‘sodium-free’.4.5 Interaction with other medicinal products and other forms of interaction The speed of absorption of Paracetamol may be increased by metoclopramide or domperidone and absorption reduced by colestyramine. The anticoagulant effect of warfarin and other coumarins may be enhanced by prolonged daily use of Paracetamol with increased risk of bleeding. Occasional doses have no significant effect. Paracetamol is extensively metabolized in the liver and can therefore interact with medicinal products with the same metabolic pathway or induce/inhibit the same metabolic pathway. Chronic use of alcohol or medicinal products which induce liver enzymes like rifampicin, barbiturates, some anti-epileptic drugs (e.g. carbamazepine, phenytoin, phenobarbital, primidone) and St. John’s wort can increase the hepatotoxicity of Paracetamol as a result of an increased and fast formation of toxic metabolites. Caution is therefore necessary with concomitant use of enzyme-inducing drugs. Probenecid blocks the binding of Paracetamol to glucuronic acid reducing Paracetamol clearance by a factor of about 2. If probenecid is taken concurrently the Paracetamol dose should be reduced. Paracetamol can increase the plasma concentration of chloramphenicol. With chronic concomitant use of paracetamol and zidovudine, neutropenia often occurs and is probably due to the reduced metabolism of zidovudine. Salicylamide may prolong the elimination t 1/2 of paracetamol. Isoniazid reduces the paracetamol clearance, with possible potentiation of its action and/or toxicity, by inhibition of its metabolism in the liver. Paracetamol may decrease the bioavailability of lamotrigine, with possible reduction of its effect, due to a possible induction of its metabolism in the liver. Caution should be taken when paracetamol is used concomitantly with flucloxacillin as concurrent intake has been associated with high anion gap metabolic acidosis, especially in patients with risks factors (see section 4.4) 4.6 Fertility, pregnancy and lactation Pregnancy: A large amount of data on pregnant women indicate neither malformative, nor feto/neonatal toxicityEpidemiological studies on neurodevelopment in children exposed to paracetamol in utero show inconclusive results. If clinically needed, paracetamol can be used during pregnancy however it should be used at the lowest effective dose for the shortest possible time and at the lowest possible frequency. Breastfeeding: Following oral administration, small amounts of paracetamol are excreted into breast milk, however not in a clinical significant amount. To date, there are no known undesirable effects or side effects during breast-feeding. Paracetamol can be administered during lactation at therapeutic doses. Fertility: No detrimental effects on fertility upon normal use of Paracetamol are known 4.7 Effects on ability to drive and use machines Paracetamol tablets has no or negligible influence on the ability to drive and use machines.4.8 Undesirable effects At therapeutic doses few undesirable effects occur. The frequency of undesirable effects is classified as follows: Very common (≥1/10); common (≥1/100 to <1/10); uncommon (≥1/1,000 to <1/100); rare (≥1/10,000 to <1/1,000); very rare (<1/10,000), not known (cannot be estimated from the available data).
System organ class | Frequency | Undesirable effects |
Blood and lymphatic system disorders | Rare | Agranulocytosis (long-term use), thrombocytopenia, thrombocytopenic purpura, leucopenia, haemolytic anemia, Platelet disorders, stem cell disorders. |
Very rare | Pancytopenia | |
Immune system disorders | Rare | Hypersensitivity (excluding angioedema). |
Very rare | Hypersensitivity (angioedema,ventilation difficult, hyperhidrosis, nausea, hypotension, shock, anaphylactic reaction), requiring discontinuation of treatment | |
Metabolism and nutrition disorders | Very rare | Hypoglycemia |
Psychiatric disorders | Rare | Depression NOS, confusion, hallucinations. |
Nervous system disorders | Rare | Tremor NOS, headache NOS. |
Eye disorders | Rare | Abnormal vision. |
Cardiac disorders | Rare | Oedema. |
Respiratory, thoracic and mediastinal disorders | Very rare | Bronchospasm in patients sensitive to aspirin and other NSAIDS |
Gastrointestinal disorders | Rare | Hemorrhage NOS, abdominal pain NOS, diarrhea NOS, nausea, vomiting. |
Hepatobiliary disorders | Rare Very rare | Hepatic function abnormal, hepatic failure, hepatic necrosis, jaundice. |
Hepatotoxicity. | ||
Administration of 6 grams of paracetamol may already lead to hepatic damage (in children: more than 140 mg/kg); higher doses cause irreversible hepatic necrosis. | ||
Skin and subcutaneous tissue disorders | Rare | Pruritus, rash, sweating, purpura, angioedema, urticaria. |
Very rare Unknown | Serious skin reactions have been reported Acute generalized exanthematous pustulosis, toxic necrolysis, drug-induced dermatosis, Stevens-Johnson-syndrome | |
Renal and urinary disorders | Very Rare | Sterile pyuria (cloudy urine) and renal side effects (severe renal impairment, nephrite interstitial, hematuria, enuresis) |
General disorders and administration site conditions | Rare | Dizziness (excluding vertigo), malaise, pyrexia, sedation, drug interaction NOS. |
Injury, poisoning and procedural complications | Rare | Overdose and poisoning |
Reporting of suspected adverse reactions Reporting suspected adverse reactions after authorisation of the medicinal product is important. It allows continued monitoring of the benefit/risk balance of the medicinal product. Healthcare professionals are asked to report any suspected adverse reactions via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard.4.9 Overdose Paracetamol can result in poisoning, particularly in elderly subjects, young children, patients with liver diseases, in cases of chronic alcoholism, in patients suffering from chronic malnutrition and patients using liver enzyme inducing agents. Overdose may be fatal in these cases. Liver damage is possible in adults who have taken 6 g or more of paracetamol, especially if the patient has risk factors (see below). Risk Factors: If the patient • Is on long term treatment with carbamazepine, phenobarbitone, phenytoin, primidone, rifampicin, St John’s wort or other drugs that induce liver enzymes. Or • Regularly consumes ethanol in excess of recommended amounts. Or • Is likely to be glutathione deplete e.g. eating disorders, cystic fibrosis, HIV infection, starvation, cachexia. Symptoms: Acute Paracetamol intoxication can progress in several phases. The symptoms of Paracetamol over dosage in the first two days are nausea, vomiting, anorexia, pallor and abdominal pain. Slight intoxication is limited to these symptoms. When intoxication is more severe, subclinical symptoms as increased liver enzymes appear. From 2 to 4 days after exposure, clinical symptoms of liver damage are manifest, such as painful hepatomegaly, jaundice, encephalopathy, coma and disturbed blood clotting, all secondary to liver insufficiency. Insufficient kidney functioning (tubule necrosis) is rare. Severe intoxication may result in metabolic acidosis may occur. Treatment: Local treatment guidelines for Paracetamol overdose should be followed. Directly after intake of a Paracetamol overdose, possibly leading to severe intoxication, absorptiondecreasing therapy can be applied such as gastric lavage within one hour of intake or administration of activated charcoal. N-acetyl cysteine (NAC) can be administered as antidote. For administration of NAC and further treatment, the concentration of paracetamol in blood should be determined. In general, intravenous administration of NAC is preferred and should be continued until paracetamol is no longer detectable. It is important to realize that intake of NAC up to 36 hours after intake can improve prognosis. Oral administration of NAC should not be combined with oral activated charcoal Liver tests have to be performed at the start of treatment and need to be repeated each 24 hours after treatment. In most cases, hepatic transaminases will return to normal levels within two weeks after intake of overdose with complete recovery of liver function. In rare cases, liver transplantation may be required.5. Pharmacological properties 5.1 Pharmacodynamic properties Pharmacotherapeutic group: Other analgesics and antipyretics, Anilides. ATC code: N02BE01 Paracetamol is an effective antipyretic and analgesic agent. However, it has no anti-inflammatory effect. The main action of Paracetamol is the inhibition of cyclooxygenase, an enzyme which is important for the prostaglandin synthesis. Central nervous system cyclooxygenase is more sensitive for paracetamol than peripheral cyclooxygenase and this explains why paracetamol has an antipyretic and analgesic efficacy without a conspicuous peripheral anti-inflammatory activity 5.2 Pharmacokinetic properties Absorption After oral administration Paracetamol is rapidly and almost completely absorbed. Peak plasma concentrations are reached after 30 minutes to 2 hours. Distribution Paracetamol is distributed rapidly throughout all tissues. Concentrations are comparable in blood, saliva and plasma. The volume of distribution of Paracetamol is approximately 1 L/kg bodyweight. At therapeutic doses protein binding is negligible. Metabolism In adults paracetamol is conjugated in the liver with glucuronic acid (~60%), sulphate (~35%) conjugates. The latter route is rapidly saturated at doses higher than the therapeutic dose. A minor route, catalyzed by the cytochrome P450, results in the formation of an intermediate reagent (N acetyl-p-benzoquinoneimine) which under normal conditions of use is rapidly detoxified by glutathione and eliminated in the urine, after conjugation with cysteine (~3%) and mercaptopuric acid. In neonates and children <12 years sulphate conjugation is the main elimination route and glucuronidation is lower than in adults. Total elimination in children is comparable to that in adults, due to an increased capacity for sulphate conjugation. Elimination Elimination of Paracetamol is essentially through the urine.90% of the ingested dose is eliminated via the kidneys within 24 hours, predominantly as the glucuronide (60 to 80%) and the sulphate (20 to 30%) conjugates. Less than 5% is eliminated in unchanged form. The elimination half life is about 2 hours. In cases of renal or hepatic insufficiency, after overdose, and in neonates the elimination half-life of paracetamol is delayed. The maximum effect is equivalent with plasma concentrations. For elderly patients, the capacity for conjugation is not modified.5.3 Preclinical safety data Effects in non-clinical studies were observed only at exposures considered sufficiently in excess of the maximum human exposure indicating little relevance to clinical use. Animal studies have not indicated any teratogenic potential 6. Pharmaceutical particulars 6.1 List of excipients Pregalatinized starch (Maize) Silica colloidal anhydrous Hydroxypropylcellulose (Low Viscosity Grade) Sodium starch glycolate (Type-A) Talc Magnesium stearate 6.2 Incompatibilities Not applicable 6.3 Shelf life 3 years 6.4 Special precautions for storage This medicinal product does not require any special storage conditions.6.5 Nature and contents of container Paracetamol tablets are available in White opaque PVC- Child resistant PVC backed Aluminium foil blister packs of 16, 20, 30, 40 and 100 tablets. Not all pack sizes may be marketed.6.6 Special precautions for disposal and other handling Any unused medicinal product or waste material should be disposed of in accordance with local requirements.7. Marketing authorisation holder Milpharm Limited Ares Block, Odyssey Business Park West End Road Ruislip HA4 6QD United Kingdom 8. Marketing authorisation number(s) PL 16363/0505 9. Date of first authorisation/renewal of the authorisation 20/07/2017 / 25/07/2022 10. Date of revision of the text 09/05/2023